Guideline decision tool · Infectious disease
🦠

Pitt Bacteraemia Score — free guideline decision tool

Grade acute illness severity in bacteraemia with the Pitt bacteraemia score.

Open guideline tool →
Computed locally — no data uploaded. For licensed clinicians.
📋

Guideline-based

Implements the decision logic from published clinical guidelines.

🖥️

Runs in your browser

No installation. Enter the patient's values and get a guideline recommendation instantly.

🔒

Data stays local

Nothing is uploaded. Results are for licensed clinicians only.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Temperature35.1–38.4 °C (0)
Hypotension (acute, vasopressors, or SBP drop)No
Mechanical ventilationNo
Cardiac arrestNo
Mental statusAlert (0)

Pitt score0

  • InterpretationLower risk
  • NoteA Pitt score ≥ 4 is a widely used cut-off for acute severity in bacteraemia studies.
Temperature≤ 34.9 or ≥ 39 (2)
Hypotension (acute, vasopressors, or SBP drop)Yes (+2)
Mechanical ventilationYes (+2)
Cardiac arrestYes (+4)
Mental statusComatose (4)

Pitt score14

  • Interpretation≥ 4 — high risk of mortality
  • NoteA Pitt score ≥ 4 is a widely used cut-off for acute severity in bacteraemia studies.

Common questions

What is Pitt Bacteraemia Score?

Grade acute illness severity in bacteraemia with the Pitt bacteraemia score.

How is Pitt Bacteraemia Score calculated? What is the core formula?

Temperature (0–2), hypotension (2), mechanical ventilation (2), cardiac arrest (4), mental status (0–4). ≥ 4 = high risk.

When is Pitt Bacteraemia Score used?

Risk-adjust and prognosticate in bloodstream infection.

What are the key clinical points for Pitt Bacteraemia Score?

Widely used to risk-adjust bacteraemia outcomes. ≥ 4 is a common severity cut-off. Captures acute physiology, not the organism.

What are the limits and cautions when using Pitt Bacteraemia Score?

For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.

How is Pitt Bacteraemia Score calculated in practice? Can you show a worked example?

Inputs: Temperature 35.1–38.4 °C (0), Hypotension (acute, vasopressors, or SBP drop) No, Mechanical ventilation No, Cardiac arrest No, Mental status Alert (0) → Result: Pitt score 0(Interpretation: Lower risk, Note: A Pitt score ≥ 4 is a widely used cut-off for acute severity in bacteraemia studies.) Inputs: Temperature ≤ 34.9 or ≥ 39 (2), Hypotension (acute, vasopressors, or SBP drop) Yes (+2), Mechanical ventilation Yes (+2), Cardiac arrest Yes (+4), Mental status Comatose (4) → Result: Pitt score 14(Interpretation: ≥ 4 — high risk of mortality, Note: A Pitt score ≥ 4 is a widely used cut-off for acute severity in bacteraemia studies.)

🦠

Run Pitt Bacteraemia Score now

Grade acute illness severity in bacteraemia with the Pitt bacteraemia score.

Open guideline tool →

For licensed clinicians. Not a substitute for clinical judgement.

Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

Related guideline tools

For use by licensed clinicians and clinical researchers. Computed locally in your browser — no data is uploaded. Not a substitute for clinical judgement.